Acetaminophen and caffeine
Name: Acetaminophen and caffeine
- Acetaminophen and caffeine missed dose
- Acetaminophen and caffeine side effects
- Acetaminophen and caffeine drug
- Acetaminophen and caffeine names
- Acetaminophen and caffeine 130 mg
- Acetaminophen and caffeine and side effects
- Acetaminophen and caffeine how to take
- Acetaminophen and caffeine 4000 mg
- Acetaminophen and caffeine dosage
How is this medicine (Acetaminophen and Caffeine) best taken?
Use acetaminophen and caffeine as ordered by your doctor. Read all information given to you. Follow all instructions closely.
- Take with or without food. Take with food if it causes an upset stomach.
What do I do if I miss a dose?
- If you take this medicine on a regular basis, take a missed dose as soon as you think about it.
- If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
- Do not take 2 doses at the same time or extra doses.
- Many times acetaminophen and caffeine is taken on an as needed basis. Do not take more often than told by the doctor.
What are some side effects that I need to call my doctor about right away?
WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:
- Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat.
- Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
- A fast heartbeat.
- Not able to pass urine or change in how much urine is passed.
- A very bad skin reaction (Stevens-Johnson syndrome/toxic epidermal necrolysis) may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin (with or without fever); red or irritated eyes; or sores in your mouth, throat, nose, or eyes.
(a seet a MIN oh fen & KAF een)
Brand Names U.S.
- Excedrin Tension Headache [OTC]
Acetaminophen is believed to inhibit the synthesis of prostaglandins in the central nervous system (Graham 2005); produces antipyretic and analgesic activity.
Caffeine blocks adenosine receptors (mainly A1 and A2A subtypes), induces calcium mobilization from the sarcoplasmic reticulum and inhibits calcium reuptake, increases levels of cyclic AMP by inhibiting phosphodiesterase (Cappelletti 2015).
Pain: Oral: Acetaminophen 1 g/caffeine 130 mg every 6 hours as needed (maximum: acetaminophen 3 g/caffeine 390 mg per 24 hours)
Pain: Children ≥12 years and Adolescents: Refer to adult dosing.
• Discuss specific use of drug and side effects with patient as it relates to treatment. (HCAHPS: During this hospital stay, were you given any medicine that you had not taken before? Before giving you any new medicine, how often did hospital staff tell you what the medicine was for? How often did hospital staff describe possible side effects in a way you could understand?)
• Patient may experience anxiety or insomnia. Have patient report immediately to prescriber signs of liver problems (dark urine, fatigue, lack of appetite, nausea, abdominal pain, light-colored stools, vomiting, or jaundice), tachycardia, urinary retention, change in amount of urine passed, or signs of Stevens-Johnson syndrome/toxic epidermal necrolysis (red, swollen, blistered, or peeling skin [with or without fever]; red or irritated eyes; or sores in mouth, throat, nose, or eyes) (HCAHPS).
• Educate patient about signs of a significant reaction (eg, wheezing; chest tightness; fever; itching; bad cough; blue skin color; seizures; or swelling of face, lips, tongue, or throat). Note: This is not a comprehensive list of all side effects. Patient should consult prescriber for additional questions.
Intended Use and Disclaimer: Should not be printed and given to patients. This information is intended to serve as a concise initial reference for health care professionals to use when discussing medications with a patient. You must ultimately rely on your own discretion, experience, and judgment in diagnosing, treating, and advising patients.
Liver Dose Adjustments
Use with caution in patients with liver disease. Chronic use of acetaminophen is not recommended in patients with liver disease.
-The recommended dose contains about as much caffeine as a cup of coffee. Caffeine containing medications, foods, or beverages should be limited while taking this product because too much caffeine may cause nervousness, irritability, sleeplessness, and rapid heartbeat.
-Caffeine is a central nervous system stimulant and in cases of caffeine overdose, seizures have been reported.
-Patients who consume three or more alcohol containing drinks per day should be informed to consult with their physician for advice on when and how to take acetaminophen. Chronic, heavy alcohol users may be at increased risk of liver damage when taking more than recommended dosages.
-A healthcare provider should be contacted if pain gets worse or lasts more than 10 days, a fever lasts more than 3 days, new symptoms occur, redness or swelling are present, or symptoms do not get better.
-Acetaminophen can cause liver damage. Patients should not take more than 4000 mg in 24 hours, should not take other products containing acetaminophen, or drink more than 3 alcoholic drinks daily while taking this product.
-Patients should be advised to consult with their doctor before continuing to use acetaminophen if symptoms of illness worsen. Although rare, there is the possibility of acetaminophen intoxication on chronic use of the drug, and the symptoms seen during the first phase of intoxication (nausea, vomiting, anorexia, malaise, and diaphoresis) may trigger the use of more doses.